Florida, 2013

Tornadoes in Florida, June 6, 2013

June 6, 2013 · NWS MFL · 5 events in 2 counties and zones

Tropical Storm Andrea moving across the northeast Gulf of Mexico produced outer rain bands that moved through South Florida resulting in scattered severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Tropical Storm Andrea moving across the northeast Gulf of Mexico produced outer rain bands that moved through South Florida resulting in scattered severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 6, 12:57 AM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 6, 12:57 AM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
157 AM EDT THU JUN 6 2013

.AVIATION...
EAST WINDS 10-15 KTS EARLY THIS MORNING WILL GRADUALLY BECOME MORE
SOUTHERLY AND GUSTY BY THIS AFTERNOON. PREVAILING SHOWERS AT KAFP
THROUGH 13Z...OTHERWISE VCSH THIS MORNING. SOME THUNDERSTORMS
POSSIBLE THIS AFTERNOON...THEN SHOWER CHANCES DIMINISH A BIT LATE
THIS EVENING. OCSNL MVFR CIGS ARE FORECAST...AND 4-6SM IN SHOWERS
WILL BE COMMON...BUT NEITHER APPEAR TO PREVAIL AND NOT INCLUDED IN
6Z TAF ISSUANCE. BRIEF SIGNIFICANT VSBY/CIG DEGRADATION IS
POSSIBLE IN HEAVIEST SHOWERS.

&&

.PREV DISCUSSION... /ISSUED 847 PM EDT WED JUN 5 2013/

UPDATE...
TROPICAL STORM ANDREA HAS BEEN NAMED AND IS CURRENTLY CENTERED
ACROSS THE EAST CENTRAL GULF OF MEXICO. ASSOCIATED MODERATE TO
HEAVY RAINFALL ALONG WITH A FEW EMBEDDED THUNDERSTORMS CONTINUE TO
SPREAD ACROSS THE SOUTH FLORIDA PENINSULA THIS EVENING. CURRENT
RADAR TRENDS ARE KEEPING THE HEAVIEST RAINFALL ACROSS THE GULF
WATERS. LATEST HRRR TENDS TO KEEP THIS TREND GOING THROUGH THE
OVERNIGHT HOURS. UPDATED QPF GRIDS SLIGHTLY BUT THE REMAINDER OF
THE FORECAST IS ON TRACK. UPDATE SENT.

PREV DISCUSSION... /ISSUED 205 PM EDT WED JUN 5 2013/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
A BROAD AREA OF LOW PRESSURE CONTINUES TO EVOLVE NORTH OF THE
YUCATAN PENINSULA AS IT DRIFTS SLOWLY TO THE NORTH. THIS SYSTEM
REMAINS POORLY ORGANIZED ALTHOUGH DEEP CONVECTION FLARED UP JUST
EAST OF THE CENTER LAST NIGHT AND THIS HAS PRODUCED A MASSIVE
CLOUD SHIELD ACROSS SOUTH FLORIDA AND OUR WATERS WITH AREAS OF
LIGHT RAIN AND EMBEDDED HEAVIER SHOWERS MAINLY ACROSS THE GULF
WATERS. THE GLOBAL MODELS ARE IN GOOD AGREEMENT TO THE BROAD
CIRCULATION LOCATION BUT DIFFER WHERE THE SYSTEM WILL MOVE OVER
THE NEXT COUPLE OF DAYS. THE GFS AND ECMWF ARE IN CLOSEST
ALIGNMENT AND TAKE IT TOWARDS THE FLORIDA PANHANDLE BY THURSDAY
NIGHT INTO EARLY FRIDAY. THIS PLACES SOUTH FLORIDA UNDER A
CONTINUED FLOW OF DEEP TROPICAL AIR WITH A SOUTHERLY STEERING FLOW
TODAY BECOMING MORE SOUTHWEST BY THURSDAY AND FRIDAY. THE REAL
DILEMMA IS THE AMOUNT OF CLOUD COVER RESTRICTING THE INSTABILITY
WHICH IS CURRENTLY LACKING. THIS ALSO IS REFLECTED IN THE PAST
SEVERAL RUNS OF THE HRRR WHICH IS SHOWING SOME SHOWER ACTIVITY
THIS AFTERNOON MAINLY OVER THE INTERIOR AND THE LAKE REGION BUT
NOTHING MUCH MORE SIGNIFICANT. IN ADDITION, IT NOW APPEARS THAT
THE GREATEST IMPACTS FROM THE LOW PRESSURE WILL BE THE SLIM
POSSIBILITY OF A TORNADO NEAR THE WEST COAST AND WATERSPOUTS OVER
THE GULF WATERS MAINLY LATER TONIGHT INTO LATE THURSDAY. THIS
REALLY IS ALSO DEPENDENT ON WHETHER OR NOT CONVECTION CAN FORM
EAST OF THE LOW CENTER. IN ADDITION, AS THE LOW MOVES TO THE NORTH
THE SURFACE WIND WILL BEGIN TO BACK TO THE SOUTH AND INCREASE IN
SPEED AS THE LOW IS FORECAST TO STRENGTHEN. THIS WILL RESULT IN
AN ONSHORE FLOW ALONG COASTAL COLLIER COUNTY. THE GULF TIDES ARE
RUNNING AROUND A FOOT ABOVE NORMAL SO THIS COMBINED WITH THE
ONSHORE WIND, THERE COULD BE SOME MINOR COASTAL FLOODING
ESPECIALLY NEAR EVERGLADES CITY, MARCO ISLAND AND THE COASTAL
AREAS OF NAPLES.

ONCE THE LOW MOVES WELL TO OUR NORTH INTO THE SOUTHEAST STATES,
THE CLOUDS WILL BEGIN TO THIN AND CLEAR OUT ALLOWING THE
ATMOSPHERE TO DESTABILIZE AND THIS IS INDICATED IN THE FORECAST
SOUNDINGS WITH SOME COOLING AT 500 MB BY ONE DEGREE CELSIUS. THE AFFECTS
WILL MAINLY BE MORE LIGHTNING ACTIVITY WITH SOME GUSTY WINDS WITH
THE STRONGER STORMS.

LONG TERM (SATURDAY THROUGH WEDNESDAY)...
BY SATURDAY, THE LOW WILL BE MOVING INTO THE NORTH ATLANTIC WITH
BAND OF DEEP MOISTURE TRAILING TO ITS SOUTHWEST ACROSS CENTRAL AND
SOUTH FLORIDA WITH A DEEP LAYER RIDGE BUILDING BACK ACROSS THE
PENINSULA. THIS WILL REVERT THE PATTERN BACK TO A EASTERLY
STEERING FLOW WITH LATE NIGHT/EARLY MORNING ACTIVITY ALONG THE
EAST AND THEN INTERIOR AND WEST COAST DURING THE AFTERNOONS AND
EVENINGS. THIS PATTERN WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK.

MARINE... ROUGH MARINE CONDITIONS ARE EXPECTED OVER THE GULF
WATERS WITH WIND INCREASING TO SCA CRITERIA ALL AREAS LATE TONIGHT
THROUGH THURSDAY. THERE WILL SCEC ALL OTHER WATERS. CONDITIONS
WILL BEGIN TO IMPROVE BY THE WEEKEND WITH THE WIND BECOMING EAST
AND DIMINISHING.

FIRE WEATHER...
NO PROBLEMS OR CONCERNS EXCEPT FOR THE POSSIBILITY OF HEAVY
RAINFALL ALONG THE WEST COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  83  76  83  77 / 60 50 70 40
FORT LAUDERDALE  85  78  86  78 / 60 50 60 40
MIAMI            85  77  84  77 / 60 50 60 40
NAPLES           84  76  84  74 / 70 50 60 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GULF WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO
     60 NM.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
     COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
     20 NM.

&&

DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...23/SK
Hazardous weather outlook, Jun 5, 8:28 PM EST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
928 PM EDT WED JUN 5 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
061630-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
928 PM EDT WED JUN 5 2013

...WATERSPOUTS POSSIBLE FOR THE GULF AND ATLANTIC WATERS...
...LOCALLY HEAVY RAIN POSSIBLE FOR THE GULF COAST...
...ISOLATED TORNADOES POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SOUTH FLORIDA.

TORNADOES: STRONG LOW LEVEL SHEAR COULD TRIGGER ISOLATED BRIEF
TORNADOES.

WATERSPOUTS: WATERSPOUTS ARE POSSIBLE OVER THE GULF AND ATLANTIC WATERS
TODAY AND TONIGHT.

FLOODING: LOCALIZED MODERATE TO HEAVY RAIN MAY LEAD TO LOCALIZED
STREET FLOODING AND FLOODING OF POORLY DRAINED AREAS...MAINLY FOR
THE GULF COAST TODAY. TIDES ARE FORECAST TO RISE TO 1 TO 1.5 FEET
ABOVE NORMAL FOR THE GULF COAST TONIGHT INTO THURSDAY
MORNING...WHICH MAY LEAD TO MINOR COASTAL FLOODING.

WAVES: SEAS WILL RISE TO 7 TO 8 FEET FOR THE OFFSHORE GULF WATERS
THIS AFTERNOON AND TONIGHT.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE EAST
COAST BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS ARE LIKELY ANYWHERE ACROSS SOUTH FLORIDA THROUGH THE
REMAINDER OF THE WEEK AS AN AREA OF LOW PRESSURE OVER THE SOUTHERN
GULF OF MEXICO SLOWLY MOVES TO THE NORTH. THERE MAY ALSO BE SOME
ISOLATED THUNDERSTORMS, MAINLY ALONG THE GULF COAST. THE MAIN
CONCERN AT THIS TIME WILL BE THE POSSIBILITY OF HEAVY RAINFALL
ACCUMULATIONS RESULTING IN LOCALIZED FLOODING.

THERE IS A THREAT OF SEVERE WEATHER THURSDAY AS THE LOW PRESSURE
SYSTEM MOVES NORTH ACROSS THE GULF WATERS, WITH HEAVY RAIN AND
EVEN WEAK TORNADOES A POSSIBILITY MAINLY FOR THE GULF COAST.

DETERIORATING MARINE CONDITIONS IN THE FORM OF INCREASING WINDS
AND SEAS ARE POSSIBLE THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS
ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 5, 11:52 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1252 AM EDT THU JUN 6 2013

FLZ069-070-075-060545-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL MAINLAND MONROE FL
1252 AM EDT THU JUN 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COLLIER
COUNTY...MAINLAND MONROE COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH
AND THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 145 AM EDT

* AT 1247 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS FROM 9 MILES WEST OF NAPLES TO 9
  MILES WEST OF WILDERNESS WATERWAY NORTH TO 11 MILES SOUTHWEST OF
  FLAMINGO...AND MOVING NORTH AT 35 MPH.

* THE LINE OF STORMS WILL AFFECT...
  ROOKERY BAY AQUATIC PRESERVE...
  BELLE MEADE...
  EAST NAPLES...
  FLAMINGO...
  BONITA SHORES...
  COPELAND...
  AND SURROUNDING COMMUNITIES.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 2632 8167 2642 8167 2650 8156 2581 8088
      2513 8090 2512 8107 2522 8118 2525 8118
      2534 8112 2522 8093 2532 8097 2535 8107
      2541 8101 2550 8121 2579 8128 2589 8169
      2584 8168 2591 8174 2633 8185
TIME...MOT...LOC 0451Z 192DEG 28KT 2620 8193 2569 8130
          2503 8101

KONARIK
Special weather statement, Jun 6, 12:48 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
148 AM EDT THU JUN 6 2013

FLZ069-070-073-075-174-060700-
COASTAL COLLIER COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE FL
148 AM EDT THU JUN 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
MIAMI-DADE COUNTY...SOUTHERN COLLIER COUNTY...MAINLAND MONROE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 300 AM EDT

* AT 143 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES
  NORTH OF WILDERNESS WATERWAY SOUTH TO 11 MILES SOUTH OF FLAMINGO...
  AND MOVING NORTH AT 20 MPH.

* THE LINE OF STORMS WILL AFFECT...
  WILDERNESS WATERWAY SOUTH...
  WILDERNESS WATERWAY NORTH...
  EVERGLADES CITY...
  MAHOGANY HAMMOCK...
  MONROE STATION...
  OASIS RANGER STATION...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 2623 8102 2520 8054 2522 8058 2514 8067
      2517 8087 2513 8090 2512 8104 2533 8115
      2522 8100 2524 8091 2525 8091 2533 8097
      2535 8107 2541 8102 2544 8117 2554 8120
      2568 8129 2573 8122 2586 8143 2627 8165
TIME...MOT...LOC 0548Z 196DEG 19KT 2556 8109 2502 8090

KONARIK
Special weather statement, Jun 6, 1:48 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
248 AM EDT THU JUN 6 2013

FLZ066-070-060715-
HENDRY FL INLAND COLLIER COUNTY FL
248 AM EDT THU JUN 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN HENDRY
COUNTY...NORTHERN COLLIER COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH
AND THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 315 AM EDT

* AT 244 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 7 MILES EAST OF AVE MARIA...AND MOVING NORTH AT
  25 MPH.

* THE STORM WILL AFFECT...
  BUNKER HILL...
  IMMOKALEE...
  AND SURROUNDING COMMUNITIES.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 2662 8150 2664 8125 2628 8131 2627 8139
TIME...MOT...LOC 0648Z 174DEG 22KT 2634 8134

KONARIK
Special weather statement, Jun 6, 1:52 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
252 AM EDT THU JUN 6 2013

FLZ067-060715-
INLAND PALM BEACH COUNTY FL
252 AM EDT THU JUN 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN PALM BEACH
COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH AND THE DEVELOPMENT OF
FUNNEL CLOUDS...

* UNTIL 315 AM EDT

* AT 249 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 7 MILES SOUTHEAST OF OKEELANTA...AND MOVING
  NORTHWEST AT 25 MPH.

* THE STORM WILL AFFECT...
  OKEELANTA...
  SOUTH BAY...
  AND SURROUNDING COMMUNITIES.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 2684 8065 2650 8059 2648 8066 2674 8089
      2674 8085 2671 8081 2671 8078 2669 8074
      2672 8073 2677 8075 2678 8073 2675 8071
      2676 8069 2682 8070
TIME...MOT...LOC 0652Z 154DEG 20KT 2654 8065

KONARIK
Special weather statement, Jun 6, 2:09 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
309 AM EDT THU JUN 6 2013

FLZ070-071-073-075-174-060815-
FAR SOUTH MIAMI-DADE COUNTY FL INLAND BROWARD COUNTY FL INLAND
COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE FL
309 AM EDT THU JUN 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
BROWARD COUNTY...WESTERN MIAMI-DADE COUNTY...SOUTHEASTERN COLLIER
COUNTY...EASTERN MAINLAND MONROE COUNTY...FOR GUSTY WINDS OF 45 TO 55
MPH AND THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 415 AM EDT

* AT 308 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  SOUTHEAST OF LOOP ROAD EE CENTER TO 6 MILES NORTHEAST OF DUCK
  KEY...AND MOVING NORTH AT 30 MPH.

* THE LINE OF STORMS WILL AFFECT...
  LOOP ROAD EE CENTER...
  OASIS RANGER STATION...
  DADE-COLLIER TRAINING AIRPORT...
  MAHOGANY HAMMOCK...
  AND SURROUNDING COMMUNITIES.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 2522 8099 2522 8093 2525 8091 2533 8097
      2533 8102 2538 8103 2541 8101 2542 8104
      2555 8106 2570 8111 2624 8090 2536 8062
      2513 8071 2515 8076 2513 8078 2516 8079
      2514 8080 2517 8087 2513 8090 2513 8097
TIME...MOT...LOC 0709Z 180DEG 25KT 2568 8091 2485 8086

KONARIK
Special weather statement, Jun 6, 2:16 AM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
316 AM EDT THU JUN 6 2013

FLZ063-066-070-060815-
GLADES FL HENDRY FL INLAND COLLIER COUNTY FL
316 AM EDT THU JUN 6 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GLADES COUNTY...
HENDRY COUNTY...NORTHERN COLLIER COUNTY...FOR GUSTY WINDS OF 45 TO 55
MPH THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 415 AM EDT

* AT 312 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
  NORTHWEST OF MOORE HAVEN TO 3 MILES EAST OF DEVILS GARDEN TO 8
  MILES NORTHWEST OF HENDRY CORRECTIONAL I/A/P...AND MOVING NORTH AT
  20 MPH.

* THE LINE OF STORMS WILL AFFECT...
  MONTURA...
  PALMDALE...
  FELDA...
  DEVILS GARDEN...
  HARLEM...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 2704 8098 2698 8108 2692 8107 2693 8110
      2689 8111 2682 8105 2682 8095 2678 8094
      2676 8091 2650 8095 2617 8148 2677 8156
      2704 8156 2704 8128 2712 8127 2713 8117
      2721 8117 2722 8111
TIME...MOT...LOC 0716Z 172DEG 18KT 2691 8117 2664 8108
          2642 8131

KONARIK

The radar

The Miami radar (KAMX), 121 km away, was scanning. The volume nearest the first event began at 07:17 UTC.

Open the radar archive at this moment

Event by event

4 tornado, 1 funnel cloud. Local standard time, as filed.

Tornado, Palm Beach

When
June 6, 2:18 AM EST to 2:20 AM EST
Where
Palm Beach County, 0.46 mi S of Belle Glade to 0.2 mi NW of Belle Glade
Rating
EF0
Path length
0.62 mi
Path width
25 yd
Reported by
Emergency Manager
Coordinates
26.673, -80.671

An EF0 tornado moved across Belle Glade with reports of trees down and damage to an awning near 1000 S. Main St. and several power lines down near 400 Martin Luther King Blvd.

Tornado, Palm Beach

When
June 6, 5:45 AM EST to 5:50 AM EST
Where
Palm Beach County, 7.6 mi N of Wellington to 9.4 mi N of Wellington
Rating
EF1
Path length
2 mi
Path width
100 yd
Injuries
1 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
26.780, -80.247

An EF-1 tornado tracked almost due north in the Acreage community of north central Palm Beach County. The tornado moved across a suburban, residential community just west of 130th Path North between 69th St. North and 87th St. North. Several homes sustained minor to moderate roof damage, mainly in the form of shingles and roof covering torn off. A couple of homes sustained more substantial rood damage with partial uplift of roofs. Numerous trees were uprooted or sheared off near the trunk, along with plenty of large branches broken or split from the main trunk. Trees damaged consisted primarily of Oaks, Slash Pines and Palms. Flying debris from trees resulted in broken windows in several homes.

One serious injury required hospitalization in a home on 76th Road North. An 85-year old woman was injured when she was struck by flying debris from a large Oak tree which broke through her bedroom window. One home sustained damage to the garage door, causing the door to blow in and leading to the roof being completely punctured above the garage. A few vehicles were moved from their original locations and a 30-foot boat was flipped on its side.

Funnel Cloud, Palm Beach

When
June 6, 6:02 AM EST
Where
Palm Beach County, 3.03 mi ENE of Wellington
Reported by
Public
Coordinates
26.680, -80.202

Public reported a funnel cloud near the intersection of Southern Blvd. and State Road 7. The funnel did not touch down.

Tornado, Broward

When
June 6, 6:57 AM EST to 7:17 AM EST
Where
Broward County, 16.36 mi NNW of Miramar to 14.05 mi WNW of Coral Spgs
Rating
EF0
Path length
8.28 mi
Path width
25 yd
Continued into
Palm Beach, Fl (MFL)
Reported by
Storm Chaser
Coordinates
26.224, -80.485

Storm chasers reported a tornado touching down just east of U.S. 27 about 6 miles north of Alligator Alley/I-75. The tornado likely crossed into Palm Beach County before lifting back up and dissipating. No damage was reported.

Tornado, Palm Beach

When
June 6, 7:17 AM EST to 7:40 AM EST
Where
Palm Beach County, 22.01 mi W of Boca Raton to 11.97 mi S of Loxahatchee
Rating
EF0
Path length
12.45 mi
Path width
25 yd
Reported by
Storm Chaser
Coordinates
26.335, -80.435

Storm chasers reported a tornado touching down just east of U.S. 27 about 6 miles north of Alligator Alley/I-75 in Broward County. The storm producing the tornado moved almost due north and the tornado likely crossed into Palm Beach County east of US 27 and southwest of Loxahatchee National Wildlife Refuge before lifting back up and dissipating. No damage was reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyThe tornado archive for Florida, 2013Warnings in Florida, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458576, 458577, 458588, 458589, 492464.